Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Distortion in the toe nails, upper part brownish in colour, diagnosed with connective tissue disease, positive ANA, BUN level low. Reason for change in nail colour?

Hi I just have a question. I removed my nail polish on my toes and realized that there was a distortion in the nails . The part closest to the cuticle is very white and the upper part of the nail is orange /brownish in color. Normally I wouldnt have payed much attention however in the last couple of months I was diagnosed with a non-specific connective tissue disease . Positive ANA and no other markers at this time. The only other blood level that is off would be my BUN level with was at 5 (low). Should I be concerned with the change in the toe nails? My fingernails have no change at this time. Thanks for any insight you can offer.
Asked On : Wed, 29 Aug 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Ayurveda Specialist 's  Response
1. ANA [anti nuclear antibody] apart from connective tissue disease, is also positive in Scleroderma,rheumatoid arthritis, Sjogren's syndrome,necrotizing vasculitis,HIV infection,bacterial endocarditis,interstitial pulmonary fibrosis.
2. orange brown color is indicative of problems with the lymphatic system, respiratory disorders, diabetes,liver or skin-joint disorder.If you think this is a possibility, then you should let your doctor have a look, because the best treatments are only available on prescription.The color change could be due to mechanical or environmental influences. Your beauty therapist and/or manicurist should also be able to guide you in this field.
3. This color indicator is provided for information purposes only, and should NOT be used to diagnose or treat any illness. If in doubt regarding your health, please consult your doctor.
Answered: Tue, 8 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor